MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Hypopyon (1913); Vitrectomy (2643)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.Medical devices: 1mtec30 cartridge lot number unknown and dk7796 handpiece serial number unknown.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zcb00 29.0 diopter intraocular lens (iol) was implanted using a 1mtec30 cartridge in the right eye (od) on (b)(6) 2017.Post-operatively, one day after surgery, the doctor diagnosed the patient as having hypopyon, fibrin membrane, snowstorm, which became worse the second day after surgery and extending into the vitreal cavity.The doctor also thinks that the patient has possible endophthalmitis.In addition the patient had significant endothelial folds-edema and fibrin which some were more severe than others.Reportedly, a vitrectomy was performed and antibiotic injections were given to the patient on (b)(6) 2017.The patient also received topical antibiotics, intense steroids, and omidria.The iol remains implanted, there is no plan to explant.No addition information was provided.This report is for the zcb00 intraocular lens.A separate report is being submitted for the cartridge.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.Sterility records review: the sterilization records for this lot were reviewed and no deviations were found.The product was processed according to requirements and specifications.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6985990
Report Number2648035-2017-01972
Device Sequence Number1299169
Product Code HQL
UDI-Device Identifier05050474531895
UDI-Public(01)05050474531895(17)210629
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/29/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date10/28/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR